MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2290-40100
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient''s dob is unknown.This information was not available from the facility.Report source: foreign- germany.The angiosculpt device was not returned by the facility, thus no returned product investigation was performed.Based on the complaint details, force was applied to remove from the patient.This likely resulted in the detachment of the scoring element resulting in a sharp edge.Photo received shows the scoring element detached, but remained intact to the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used in the mid sfa.During removal, resistance was noted and the device was knotted at the vessel site.With much force applied, the device was able to be removed but the patient experienced a lot of pain.Upon removal, the scoring element was knotted and one scoring element strut detached, but remained intact.The procedure was completed with a plain balloon.Under angiography, no damage to the vessel was observed.No patient injury reported.This product problem is being submitted due to the detached scoring element strut resulting in a sharp edge.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt catheter was returned for evaluation.Visual inspection found the scoring element ring detached from the damaged distal bond.One scoring element strut detached at the distal portion, but remained intact with a sharp edge observed.Block h6: in the initial mdr, investigation findings code #3252 (fracture problem) was listed and remains appropriate.Per the ifu, retained device components is listed as a possible adverse effects of the procedure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key15200152
Report Number3005462046-2022-00043
Device Sequence Number2162470
Product Code PNO
UDI-Device Identifier00813132022938
UDI-Public00813132022938
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model Number2290-40100
Device Catalogue Number2290-40100
Device Lot NumberG21120008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURA INTRODUCER SHEATH MFG AND SIZE UNK; TERUMO: 0.018" ADVANTAGE GUIDEWIRE
Patient Age65 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite